MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; CARDIAC RESYNCHRONIZATION THERAPY WITH A DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION INCEPTA CRT-D; CARDIAC RESYNCHRONIZATION THERAPY WITH A DEFIBRILLATOR
Model Number N161
Medical Device Problem Codes Premature Discharge of Battery (1057); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Boston scientific technical services (ts) then advised to send data for analysis and assisted in saving data to programmer then exporting data.Additional information was received indicating that engineering analysis result showed that the power of this device had a couple recent power increase, including one programmer interrogation.Moreover, two separate code 1003 were noted, one after a small power spike and the other a couple day after the power spike from telemetry.Furthermore, it was determined that this fault appears to be false positive.The voltage was following the expected voltage based on the power and the latest fault can be cleared and no further actions are required.Ts also explained that device will continue beeping until interrogate with a programmer.Further data analysis was performed, and result showed that this device exhibited premature battery depletion (pbd).Ts then recommended device replacement.To date, this device remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned and analysis will be performed, a supplemental report will be filed if there is any further relevant information from that review.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Boston scientific technical services (ts) then advised to send data for analysis and assisted in saving data to programmer then exporting data.Additional information was received indicating that engineering analysis result showed that the power of this device had a couple recent power increase, including one programmer interrogation.Moreover, two separate code 1003 were noted, one after a small power spike and the other a couple day after the power spike from telemetry.Furthermore, it was determined that this fault appears to be false positive.The voltage was following the expected voltage based on the power and the latest fault can be cleared and no further actions are required.Ts also explained that device will continue beeping until interrogate with a programmer.Further data analysis was performed, and result showed that this device exhibited premature battery depletion (pbd).Ts then recommended device replacement.Subsequently, this device was explanted.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed.Review of device memory confirmed that a low voltage alertcode 1003) was recorded.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised low voltage capacitors.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Investigation has determined that the low voltage capacitors can become compromised due to the presence of excess hydrogen gas within the device case.The issue with these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to field b1.Adverse event/product problem.The returned device was thoroughly inspected and analyzed.Review of device memory confirmed that a low voltage alertcode 1003) was recorded.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised low voltage capacitors.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Investigation has determined that the low voltage capacitors can become compromised due to the presence of excess hydrogen gas within the device case.The issue with these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.

Brand Name
INCEPTA CRT-D
Common Device Name
CARDIAC RESYNCHRONIZATION THERAPY WITH A DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key19707706
Report Number2124215-2024-42428
Device Sequence Number17855377
Product Code LWP
UDI-Device Identifier00802526481000
UDI-Public00802526481000
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/29/2016
Device Model NumberN161
Device Catalogue NumberN161
Device Lot Number501794
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/10/2024
02/28/2025
04/29/2025
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/31/2024
03/27/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age72 YR
Patient SexMale